MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83779
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.A pusher wire and introducer sheath were returned inside a catheter.The pusher wire was inspected and was found kinked.The introducer sheath was inspected, and no damages were found, it had blood inside.Microscopic inspection revealed that the proximal end of the pusher wire has a smooth surface and the interlocking arm was inspected, and it was detached.The main coil was not returned, and the reported event "coil jammed" could not be confirmed.Dimensional inspection revealed that the overall dimension of the proximal tfe matches with specification, however, the core length did not match with the specification.The pusher wire was found broken.
 
Event or Problem Description
Reportable based on device analysis completed on 08oct2021.It was reported that the coil became stuck in the catheter.The target lesion was located in the abdominal aorta.An 8mm x 20cm interlock was selected for use.During the procedure, it was noted that the coil could not be delivered out and was stuck in the middle of the catheter.After repeated attempts, the physician slowly pulled the device backward, and found that it was stretched.The device was then replaced with another interlock, however, the coil still could not be delivered.The procedure was continued after the device was withdrawn again.There were no complications reported and the patient is stable.However, device investigations revealed that the interlocking arm was detached and the pusher wire was broken.

Brand Name
INTERLOCK
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12740825
Report Number2134265-2021-13430
Device Sequence Number4099499
Product Code KRD
UDI-Device Identifier08714729765011
UDI-Public08714729765011
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132578
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/07/2024
Device Model Number83779
Device Catalogue Number83779
Device Lot Number0026939719
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/28/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/08/2021
Initial Report FDA Received Date11/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR
Patient Weight72